MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, PERCUTANEOUS
Model Number AB14W035210150
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician experienced deflation issues when using a nanocross otw pta balloon catheter during a procedure.The deflation time was reported to be significantly longer.Inflation device used was a non-medtronic device.No patient injury reported for this event.
 
Additional Manufacturer Narrative
Image and video review: the customer returned a video.The video shows a balloon in the vasculature.The middle marker bands are visible on the screen.The audio indicates that the balloon would not deflate but it is difficult to make out the inflated balloon in the video.The customer returned 3 images.Image 1 shows the proximal end of the balloon.The proximal marker band and the balloon bond are visible in the image.Image 2 shows the distal end of the balloon.The distal marker band and tip seal are visible in the image.Image 3 shows the device label.Product analysis: the nanocross device was returned to medtronic investigation lab for evaluation.The device was returned coiled inside its shelf carton in 3 biohazard bags.A visual inspection of the balloon bond could find no damage.A 20ml water filled syringe was used to flush the device and a steady stream of water was observed exiting the tip.A 0.014¿ guidewire was loaded through the tip and exited the hub without any difficulty.An indeflator with pressure gauge was used to inflate the balloon to 8 atm and the balloon inflated without issue.The balloon inflated to rated burst pressure of 14 atm without issue.Negative prep was performed, and the balloon was deflated in 11 seconds without issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12743067
Report Number2183870-2021-00398
Device Sequence Number14570617
Product Code DQY
UDI-Device Identifier00763000110048
UDI-Public00763000110048
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2024
Device Model NumberAB14W035210150
Device Catalogue NumberAB14W035210150
Device Lot NumberB207848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown